Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 8, NWS Lubbock, TX

March 21, 202224 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 21, 2022, 1:53 PM CDT for 24 counties in Texas. It took effect at Mar 21, 2022, 5:02 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 1:53 PM CDT (18:53 UTC)
In effect from
Mar 21, 2022, 5:02 PM CDT
Expired
Mar 22, 2022, 7:00 PM CDT
In force
26 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WWUS74 KLUB 211853
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
153 PM CDT Mon Mar 21 2022

TXZ021>044-220300-
/O.NEW.KLUB.WI.Y.0008.220322T0800Z-220323T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Turkey, Tulia, Guthrie, Denver City,
Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface,
Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney,
ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale
Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell,
Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt,
Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton,
Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst,
and Hart
153 PM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...The extreme southern Texas Panhandle, South Plains, and 
  Rolling Plains

* WHEN...From 3 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CWA
7 follow-up statements
123 
WWUS74 KLUB 212202
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
502 PM CDT Mon Mar 21 2022

TXZ021>023-221000-
/O.EXT.KLUB.WI.Y.0008.220321T2202Z-220323T0000Z/
Parmer-Castro-Swisher-
Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt,
Hart, and Happy
502 PM CDT Mon Mar 21 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Castro, Parmer and Swisher Counties.

* WHEN...Until 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ024>044-221000-
/O.CON.KLUB.WI.Y.0008.220322T0800Z-220323T0000Z/
Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle-
Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-
Garza-Kent-Stonewall-
Including the cities of Turkey, Guthrie, Denver City, Silverton,
Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens,
Matador, Kirkland, Wolfforth, Quitaque, Lockney, ODonnell,
Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont,
Post, Memphis, Jayton, Amherst, Childress, Paducah, Littlefield,
Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring
Springs, Crosbyton, Brownfield, Floydada, Tahoka, Ralls,
Levelland, Sundown, and Morton
502 PM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM CDT TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...The extreme southeastern Texas Panhandle, the South 
  Plains, and the Rolling Plains.

* WHEN...From 3 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

07
929 
WWUS74 KLUB 220818
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
318 AM CDT Tue Mar 22 2022

TXZ021>023-221700-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Parmer-Castro-Swisher-
Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt,
Hart, and Happy
318 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts up to 50 mph.

* WHERE...The extreme southern Texas Panhandle. 

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Patchy blowing dust will develop with local 
  visibilities near a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ024>044-221700-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle-
Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-
Garza-Kent-Stonewall-
Including the cities of Turkey, Guthrie, Denver City, Silverton,
Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens,
Matador, Kirkland, Wolfforth, Quitaque, Lockney, ODonnell,
Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont,
Post, Memphis, Jayton, Amherst, Childress, Paducah, Littlefield,
Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring
Springs, Crosbyton, Brownfield, Floydada, Tahoka, Ralls,
Levelland, Sundown, and Morton
318 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts up to 50 mph.

* WHERE...The Texas South Plains, Rolling Plains, and extreme 
  southern Texas Panhandle.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Patchy blowing dust will develop with local 
  visibilities near a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McQueen
429 
WWUS74 KLUB 221029
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
529 AM CDT Tue Mar 22 2022

TXZ021>023-221830-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Parmer-Castro-Swisher-
Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt,
Hart, and Happy
529 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts to 55 mph.

* WHERE...Castro, Parmer and Swisher Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally 
  less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ024>044-221830-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle-
Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-
Garza-Kent-Stonewall-
Including the cities of Turkey, Guthrie, Denver City, Silverton,
Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens,
Matador, Kirkland, Wolfforth, Quitaque, Lockney, ODonnell,
Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont,
Post, Memphis, Jayton, Amherst, Childress, Paducah, Littlefield,
Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring
Springs, Crosbyton, Brownfield, Floydada, Tahoka, Ralls,
Levelland, Sundown, and Morton
529 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally 
  less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McQueen
968 
WWUS74 KLUB 221030
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
530 AM CDT Tue Mar 22 2022

TXZ021>023-222000-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Parmer-Castro-Swisher-
Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt,
Hart, and Happy
530 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts to 55 mph.

* WHERE...Castro, Parmer and Swisher Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally 
  less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ024>044-222000-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle-
Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-
Garza-Kent-Stonewall-
Including the cities of Turkey, Guthrie, Denver City, Silverton,
Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens,
Matador, Kirkland, Wolfforth, Quitaque, Lockney, ODonnell,
Slaton, New Home, Lake Alan Henry, Olton, Hale Center, Dumont,
Post, Memphis, Jayton, Amherst, Childress, Paducah, Littlefield,
Wellman, Plainview, Aspermont, Meadow, Old Glory, Roaring
Springs, Crosbyton, Brownfield, Floydada, Tahoka, Ralls,
Levelland, Sundown, and Morton
530 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McQueen
164 
WWUS74 KLUB 221106
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
606 AM CDT Tue Mar 22 2022

TXZ024-025-221915-
/O.UPG.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
/O.NEW.KLUB.HW.W.0001.220322T1106Z-220322T1500Z/
/O.NEW.KLUB.WI.Y.0009.220322T1500Z-220323T0000Z/
Briscoe-Hall-
Including the cities of Turkey, Quitaque, Memphis, and Silverton
606 AM CDT Tue Mar 22 2022

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...For the High Wind Warning, north winds  35 to 45 mph with 
  gusts up to 65 mph. For the Wind Advisory, north winds 25 to 35 
  mph with gusts up to 50 mph expected.

* WHERE...Briscoe and Hall Counties.

* WHEN...For the High Wind Warning, until 10 AM CDT this morning. 
  For the Wind Advisory, from 10 AM this morning to 7 PM CDT this 
  evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust may reduce visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ021>023-221915-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Parmer-Castro-Swisher-
Including the cities of Farwell, Tulia, Bovina, Friona, Dimmitt,
Hart, and Happy
606 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts to 55 mph.

* WHERE...Castro, Parmer and Swisher Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally 
  less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ026>044-221915-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Childress-Bailey-Lamb-Hale-Floyd-Motley-Cottle-Cochran-Hockley-
Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-Garza-Kent-
Stonewall-
Including the cities of Guthrie, Denver City, Lubbock, Cee Vee,
Plains, Muleshoe, Whiteface, Dickens, Matador, Kirkland,
Wolfforth, Lockney, ODonnell, Slaton, New Home, Lake Alan Henry,
Olton, Hale Center, Dumont, Post, Crosbyton, Jayton, Amherst,
Childress, Paducah, Littlefield, Wellman, Plainview, Aspermont,
Meadow, Old Glory, Roaring Springs, Spur, Brownfield, Floydada,
Tahoka, Ralls, Levelland, Sundown, and Morton
606 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities locally 
  less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McQueen
928 
WWUS74 KLUB 221500
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
Issued by National Weather Service Amarillo TX
1000 AM CDT Tue Mar 22 2022

TXZ024-025-230000-
/O.EXP.KLUB.HW.W.0001.000000T0000Z-220322T1500Z/
/O.CON.KLUB.WI.Y.0009.000000T0000Z-220323T0000Z/
Briscoe-Hall-
Including the cities of Silverton, Quitaque, Turkey, and Memphis
1000 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Briscoe and Hall Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities
  locally less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ021>023-026>044-230000-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Parmer-Castro-Swisher-Childress-Bailey-Lamb-Hale-Floyd-Motley-
Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-
Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Childress, Kirkland, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton,
Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, 
Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
1000 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Blowing dust will reduce visibilities
  locally less than a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
886 
WWUS74 KLUB 222348
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
648 PM CDT Tue Mar 22 2022

TXZ021>023-026>044-230100-
/O.EXP.KLUB.WI.Y.0008.000000T0000Z-220323T0000Z/
Parmer-Castro-Swisher-Childress-Bailey-Lamb-Hale-Floyd-Motley-
Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-
Lynn-Garza-Kent-Stonewall-
Including the cities of Tulia, Guthrie, Denver City, Lubbock, Cee
Vee, Plains, Muleshoe, Whiteface, Dickens, Matador, Kirkland,
Happy, Wolfforth, Lockney, ODonnell, Slaton, New Home, Friona,
Lake Alan Henry, Olton, Hale Center, Dumont, Post, Crosbyton,
Jayton, Sundown, Farwell, Childress, Paducah, Littlefield,
Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Hart,
Roaring Springs, Spur, Brownfield, Bovina, Floydada, Tahoka,
Ralls, Levelland, Amherst, and Morton
648 PM CDT Tue Mar 22 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Though now below advisory level, wind speeds of 20 mph with gusts to 
35 mph will continue through sunset before decreasing to around 15 
mph.

$$

TXZ024-025-230100-
/O.EXP.KLUB.WI.Y.0009.000000T0000Z-220323T0000Z/
Briscoe-Hall-
Including the cities of Turkey, Quitaque, Memphis, and Silverton
648 PM CDT Tue Mar 22 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Though now below advisory level, wind speeds of 20 mph with gusts to 
35 mph will continue through sunset before decreasing to around 15 
mph.

$$

CWA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:13 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 21, 12:13 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1213 PM CDT Mon Mar 21 2022

.AVIATION...
CIGs at CDS have dropped to IFR within the past hour and should
remain IFR for the next hour or two. CIGs at PVW are borderline
MVFR/VFR while LBB is VFR. Showers have started to develop across
the southern Rolling Plains around VOR GTH and southward. Showers
and Thunderstorms will continue to develop this afternoon and push
quickly northward mostly affecting CDS this afternoon and evening.
PVW and LBB could see isolated convection over/near the terminal,
but chances are lower at these two terminals. The main threats
from convection will be brief strong winds and hail over one inch
in diameter. A cold front will push through the region around 00Z
and push through PVW around 00-02Z and through LBB and CDS shortly
after. This will bring an abrupt wind shift to the north with
additional gusty winds. There will also be a possibility for rain
and/or snow at all terminals with PVW and CDS favored. Certainty
remains low for timing and coverage of precip and will be left out
of the TAFs this cycle but will be amended as needed.

&&

.PREV DISCUSSION... /issued 414 AM CDT Mon Mar 21 2022/

SHORT TERM...
Closed upper level low pressure system southern New Mexico will move
east-northeast crossing the Texas South Plains early this evening
into Oklahoma tonight. Low level moisture was spreading north-
northwest into the area and may lead to showers, especially eastern
South Plains and Rolling Plains. Instability will improve later this
morning into the afternoon. Thunderstorms are expected to develop by
early to mid afternoon across the Rolling Plains along with
instability between 500 and 1000 Joules per Kilogram. Shear will be
very strong. This may support a few discrete severe storms with
large hail and damaging wind potential the main threats in our area.
High-based showers and a few thunderstorms also may develop on the
Caprock mid to late afternoon as the upper low begins spreading
overhead. Temperatures will again be mild, though slightly
suppressed from increased clouds and moisture. Southwest winds will
increase, especially across the southern South Plains and Rolling
Plains during the afternoon. Considered a Wind Advisory at least for
the southern Rolling Plains that will be nearer the very strong
southwest flow aloft, but majority of solutions keep wind speeds a
little below criteria.

Tonight will see the storm move east-northeast with a strong cold
front moving southward during the early evening. Winds will shift
sharply to the northwest-north and wind speeds will increase close
to Wind Advisory threshold which is just above 30 mph. A Wind
Advisory may be needed overnight much of the area, and also Tuesday
after a brief lull in higher wind speeds early Tuesday. Since wind
speeds tonight are still marginal for a Wind Advisory, and stronger
winds appear likely for Tuesday, we will defer the decision on a
Wind Advisory to the next shift. Showers and isolated thunder should
spread back across much of the area this evening with added frontal
lift in addition to the deformation on the back side of this storm.
Areas of snow in the Panhandle will dip into parts of the northern
and possibly central South Plains by late this evening into early
Tuesday morning. Snow accumulations will be possible, currently
expected mostly near the one inch mark barring solutions showing
more potential snow on the southern end of the deformation. Snow or
rain showers southern and eastern areas will start to taper towards
Tuesday morning. RMcQueen

LONG TERM...
Some light rain and/or snow may last into the early morning hours on
Tuesday, but should quickly come to an end as the aforementioned
upper-level low moves off to the northeast. A strong surface high
that will form over central New Mexico will help to tighten the
surface gradient over the region late Tuesday morning through the
afternoon hours, resulting in strong winds across the CWA. These
winds could rise above 30 mph through this period, so a Wind
Advisory may be needed. Winds will decrease some Tuesday night but
should remain above 15 mph, which will help to keep low temperatures
from completely bottoming out. The surface gradient will once again
tighten early Wednesday in response to an upper-level shortwave
trough rounding the backside of the upper low mentioned above. This
will again bring winds that may reach Wind Advisory criteria
Wednesday afternoon. Skies will begin to clear, which will allow
increased solar heating to the CWA; however, the strong northerly
winds will counteract this heating some, only allowing us to warm
into the low 50s over the northwestern zones and near 60 degrees
over the southern and eastern zones Wednesday. Winds will become light
going into Thursday, and an upper ridge will begin to build into
the area on Friday, resulting in highs to increase into the 70s
and low 80s by Friday. With the upper ridge moving over the area,
highs will stay in the 70s and 80s through the weekend and going
into the beginning of next week. GKendrick

FIRE WEATHER...
Moist low level southeast flow this morning bringing low clouds and
possible showers from parts of the South Plains into the Rolling
Plains will end around midday to early afternoon. Thunderstorms may
spread through the Rolling Plains early to mid afternoon and flow
should veer sharply from the southwest bringing drier and warmer air
just behind these storms. There will be potential for a few fire
starts from lightning and then followed by strong southwest winds up
to 20 to 30 mph. This justifies a Red Flag Warning for the southern
Rolling Plains. Developing dry and breezy conditions on the South
Plains also supports elevated fire danger with a Fire Danger
Statement in effect. Arrival of a strong cold front this evening
will bring cooler, moist conditions and possible showers although
also stiff north to northwest winds. Keep this wind shift in mind if
working any project. RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for TXZ037-038-
042>044.

&&

51/99/99
Hazardous weather outlook, Mar 21, 7:28 AM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
728 AM CDT Mon Mar 21 2022

TXZ021>044-221230-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
728 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Severe thunderstorms will be possible this afternoon and evening
mainly from the eastern South Plains and southeast Panhandle through
the Rolling Plains. Hail to one inch diameter and wind gusts to 60
mph will be the primary threats. Southwest winds from 15 to 30 mph
will develop from the southern and central South Plains through the
southern Rolling Plains this afternoon and early evening. A Red Flag
Warning is in effect across the southern Rolling Plains from noon
until 8 PM this evening, and a Fire Danger Statement is in effect
from noon until 8 PM for the central and eastern South Plains into
the central Rolling Plains.

Strong north winds from 25 to 30 mph are expected tonight and a Wind
Advisory may be required for parts of the area. Areas of snow will
develop late this evening from the Panhandle into the northern and
central South Plains and Rolling Plains. Mostly light accumulations
are expected, although up to one inch of snow may fall across the
southern Texas Panhandle.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong northerly winds of 25 to 35 mph with gusts to 45 mph are
expected on Tuesday and on Wednesday. A Wind Advisory will likely be
needed for much of the area, and visibility reductions possible due
to blowing dust.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Mar 21, 1:40 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lubbock TX
140 PM CDT Mon Mar 21 2022

TXZ038-044-211915-
King TX-Stonewall TX-
140 PM CDT Mon Mar 21 2022

...A strong thunderstorm will impact portions of southeastern King
and eastern Stonewall Counties through 215 PM CDT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Old Glory, or 5 miles east of Aspermont, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Aspermont, Old Glory and Us-380 Near The Haskell-
Stonewall County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3300 10005 3313 10027 3359 10039 3352 9999
      3303 9999
TIME...MOT...LOC 1840Z 208DEG 41KT 3317 10013

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

30

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 2:35 AM CDTRed Flag WarningLUBDickens, Garza, Kent, King, Stonewall17 hr
Mar 21, 1:40 PM CDTSpecial Weather StatementLUBStonewall35 min
Mar 21, 2:13 PM CDTSpecial Weather StatementLUBHall32 min
Mar 21, 2:46 PM CDTSpecial Weather StatementLUBBriscoe29 min
Mar 21, 3:05 PM CDTSpecial Weather StatementLUBBriscoe25 min
Mar 21, 3:40 PM CDTSpecial Weather StatementLUBBriscoe35 min

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.